16th August 16:31
Short term Prednisone effects (acne asthma hay fever allergic down)
Sorry for the long post - though I'd give some background before I ask the
I have had exercised-induced asthma ever since I was a child, my Mother
suffers from chronic asthma. I get chest infections at least once a year and
this causes me to get short of breath during the night.
Ten years ago I started getting hay fever every summer and I also have to
use my albuterol inhaler in the night when I have hay fever.
About the same time I moved from the UK to Colorado my hay fever became much
less of a problem but still had the increased use of the inhaler and my
chest infections have now became sinus infections and I don't need to use
the inhaler for those.
Then things started to go down hill slowly around the start of the year and
I was getting chest/sinus infections and this meant I was using my albuterol
About 3 weeks ago I had was finding very difficult to breathe at night,
getting out of bed to use my inhaler 5 or 6 times but the unusual thing for
me was that I did not feel sick so this got me very worried as I had never
remembered a time when I had to use my inhaler when I was not sick, apart
from before/after exercise of course.
For the first time in my life I went to see my Doctor about my Asthma and
they put me on a nebuliser, and gave me a prescription for Prednisone and
Everything was working great and I even stopped using the albuterol when I
exercised which is a first. I called my Mother in England and told her about
what was happening and mentioned that we had just got some kittens. She
called me later on that day because it had suddenly occurred to her that the
new kittens my have been the cause of sleepless nights 3 weeks ago if I was
allergic to them.
It has now been about a week after finishing the Prednisone which was taken
6-6-5-5-4-4-3-3-2-2-1-1, 10mg tablets (I missed the last 2 days) and I have
gotten a chest infection for the first time in many years but it quite mild
and my breathing is bad again.
Also, I have been feeling quite depressed since I came of the Prednisone and
I have got mild acne all over my back and face.
Are these normal symptoms after such a short period of use? When can I
expect them to go away? I'm worried about the chest infection I have right
now, it wasn't that long ago I had sinus infection which lasted two weeks.
Could this be caused by the Prednisone?
Also, is it possible that the kittens made my asthma much worse?
16th August 16:31
Short term Prednisone effects (allergy allergic)
I can only speak about your kittens being a problem. I had suspected for a
while that I may have an allergy to cats and went to see my doctor, who sent
me for an allergy test which confirm I was highly allergic to cat fur. I
also believe other animal fur can be a problem to some asthmatics.
16th August 16:31
Short term Prednisone effects (allergy prednisone wheezing)
I agree. I had allergy tests performed and cats and dogs were found to be a
trigger. My allergist told me it's due to the dander. I can handle short
haired animals better. I don't get short of breath or wheezing by being
I get prednisone for all respiratory infections. It's the only thing
that helps me get better along with the Z-Pak. I'm currently on Advair
500/50, Flovent, singular, Duo Med nebs and still no long term success. The
pulmonologist told me that if the Flovent hasn't helped by my next
appointment the only other alternative is long term steroids. She won't do
that until I find out from my endocrinologist as to which steroid I'll be on
for the adrenal gland deficiency.